Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please forgive for being so vain
Jul 5, 2006

Please forgive me for being so vain. I think that Dr. DeJesus is about ready to start the talk about my starting medicine for HIV infection. I always have so many questions to ask him that I sometimes forget and only remember once I get home. I hope you can find time to answer this one too.

1. He said once that the medicine now does not necessarily cause that sunken face (I forgot what that is called) and the disfigurement like the drugs in the early days of HAART. Do you share this opinion? Do you think I may be able to take meds that dont cause those horrible disfigurations? 2. Next, do you think the new once a day pill will be ready and available at my pharmacy in Aug. when I have my next visit with the brilliant Dr. DeJesus? Thank you in advance for your help in this matter.

Response from Dr. Young

Thanks for your post.

No reason to apologize; vanity or not.

I agree with Dr. Dejesus-- newer medications appear not to cause lipoatrophy or lipoaccumulation at the same frequency as in the past. TheBody.com has just launched the Lipodystrophy Resource Center , I think that you'll find this a very good reference on the topic.

As for the triple fixed dose combination of tenofovir/FTC/efavirenz, I'd expect approval from the US FDA in the near future. I can't tell you if it will be available in August, but it will be soon.

I hope this helps. Say hi to my friend Edwin for me. BY



Previous
HIV vaccination
Next
FAST PROGRESSOR?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement